MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER
Catalog Number P/N 397002-001
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per hospital staff, patient on companion 2 driver had an alarm for "left incorrect pressure reading".Patient was switched to a backup driver without any reported adverse impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device history record (dhr review confirmed that companion 2 driver s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Alarm history and patient data file review found left pressure incorrect alarms recorded in the driver's data file.Visual inspection of external and internal components found no abnormalities.Driver passed all areas of functional testing for acceptance at incoming inspection.When the driver was set to the same settings as the customer when the reported alarm occurred, the left pressure incorrect alarm was replicated.The customer settings, however, were not the normotensive settings for the device and the driver was connected to a mock tank set to normotensive settings.The discrepancies in the driver settings likely caused overpressure alarms.When the vacuums were dropped, the driver alarms cleared and functioned without issue.Although the customer complaint was replicated, it was not evidence of a device malfunction.Failure investigation for this complaint confirmed the reported issue from the alarm history.The customer complaint was replicated during functional testing while driver was set to abnormal settings; the root cause of the reported left pressure incorrect alarms was unable to be determined.Failure investigation identified no test failures or damage that could have contributed to the reported complaint.The driver settings are outlined in the provided user manuals and point to the appropriate systole settings.It is reiterated in the manual that settings outside the requirements specifications will likely result in an alarm.No evidence of a device malfunction was found.The patient was switched to a backup driver without reported adverse impact.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA COMPANION 2 DRIVER
Common Device Name
EXTERNAL PNEUMATIC DRIVER
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key20348798
Report Number3003761017-2024-00115
Device Sequence Number8046187
Product Code LOZ
UDI-Device Identifier00858000003107
UDI-Public(01)00858000003107
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP/N 397002-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age53 YR
Patient SexMale